Advertisement

Regular and Chaotic Dynamics

, Volume 24, Issue 1, pp 36–60 | Cite as

Sub-Finsler Geodesics on the Cartan Group

  • Andrei A. ArdentovEmail author
  • Enrico Le Donne
  • Yuri L. Sachkov
Article
  • 6 Downloads

Abstract

This paper is a continuation of the work by the same authors on the Cartan group equipped with the sub-Finsler norm. We start by giving a detailed presentation of the structure of bang-bang extremal trajectories. Then we prove upper bounds on the number of switchings on bang-bang minimizers. We prove that any normal extremal is either bang-bang, or singular, or mixed. Consequently, we study mixed extremals. In particular, we prove that every two points can be connected by a piecewise smooth minimizer, and we give a uniform bound on the number of such pieces.

Keywords

Sub-Finsler geometry time-optimal control geometric control Cartan group 

MSC2010 numbers:

49J15 49K15 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Boscain, U., Chambrion, Th., and Charlot, G., Nonisotropic 3-Level Quantum Systems: Complete Solutions for Minimum Time and Minimum Energy, Discrete Contin. Dyn. Syst. Ser. B, 2005, vol. 5, no. 4, pp. 957–990.MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Berestovskii, V.N., Homogeneous Manifolds with an Intrinsic Metric: 2, Siberian Math. J., 1989, vol. 30, no. 2, pp. 180–191; see also: Sibirsk. Mat. Zh., 1989, vol. 30, no. 2, pp. 14–28, 225.MathSciNetCrossRefGoogle Scholar
  3. 3.
    Berestovskii, V.N., The Structure of Locally Compact Homogeneous Spaces with an Intrinsic Metric, Siberian Math. J., 1989, vol. 30, no. 1, pp. 16–25; see also: Sibirsk. Mat. Zh., 1989, vol. 30, no. 1, pp. 23–34.MathSciNetCrossRefGoogle Scholar
  4. 4.
    Breuillard, E. and Le Donne, E., On the Rate of Convergence to the Asymptotic Cone for Nilpotent Groups and Sub-Finsler Geometry, Proc. Natl. Acad. Sci. USA, 2013, vol. 110, no. 48, pp. 19220–19226.MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Clelland, J. N. and Moseley, Ch. G., Sub-Finsler Geometry in Dimension Three, Differential Geom. Appl., 2006, vol. 24, no. 6, pp. 628–651.MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Cowling, M. G. and Martini, A., Sub-Finsler Geometry and Finite Propagation Speed, in Trends in Harmonic Analysis, M.A. Picardello (Ed.), Springer INdAM Ser., vol. 3, Milan: Springer, 2013, pp. 147–205.CrossRefGoogle Scholar
  7. 7.
    Clelland, J. N., Moseley, Ch. G., and Wilkens, G. R., Geometry of Sub-Finsler Engel Manifolds, Asian J. Math., 2007, vol. 11, no. 4, pp. 699–726.MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Hakavuori, E. and Le Donne, E., Blowups and Blowdowns of Geodesics in Carnot Groups, arXiv:1806.09375 (2018).Google Scholar
  9. 9.
    Le Donne, E., A Metric Characterization of Carnot Groups, Proc. Amer. Math. Soc., 2015, vol. 143, no. 2, pp. 845–849.MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Pansu, P., Métriques de Carnot–Carathéodory et quasiisométries des espaces symétriques de rang un, Ann. of Math. (2), 1989, vol. 129, no. 1, pp. 1–60.MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    López, C. and Martínez, E., Sub-Finslerian Metric Associated to an Optimal Control System, SIAM J. Control Optim., 2000, vol. 39, pp. 798–811.MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Sachkov, Yu. L., Exponential Mapping in Generalized Dido’s Problem, Sb. Math., 2003, vol. 194, no. 9, pp. 1331–1359; see also: Mat. Sb., 2003, vol. 194, no. 9, pp. 63–90.MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Agrachev, A.A. and Sachkov, Yu. L., Control Theory from the Geometric Viewpoint, Encyclopaedia Math. Sci., vol. 87, Berlin: Springer, 2004.Google Scholar
  14. 14.
    Pontryagin, L. S., Boltyanskii, V.G., Gamkrelidze, R.V., and Mishchenko, E. F., The Mathematical Theory of Optimal Processes, New York: Wiley, 1962.Google Scholar
  15. 15.
    Agrachev, A.A. and Gamkrelidze, R. V., Symplectic Geometry for Optimal Control, in Nonlinear Controllability and Optimal Control, H. J. Sussmann (Ed.), Monogr. Textbooks Pure Appl. Math., vol. 133, New York: Dekker, 1990, pp. 263–277.Google Scholar
  16. 16.
    Barilari, D., Boscain, U., Le Donne, E., and Sigalotti, M., Sub-Finsler Structures from the Time-Optimal Control Viewpoint for Some Nilpotent Distributions, J. Dyn. Control Syst., 2017, vol. 23, no. 3, pp. 547–575.MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Gantmacher, F.R., The Theory of Matrices: In 2 Vols., mNew York: Chelsea, 1959.Google Scholar
  18. 18.
    Ardentov, A., Le Donne, E., and Sachkov, Yu., A Sub-Finsler Problem on the Cartan Group, Tr. Mat. Inst. Steklova, 2019, accepted.Google Scholar

Copyright information

© Pleiades Publishing, Ltd. 2019

Authors and Affiliations

  • Andrei A. Ardentov
    • 1
    Email author
  • Enrico Le Donne
    • 2
  • Yuri L. Sachkov
    • 1
  1. 1.Program Systems Institute of RASPereslavl-Zalessky, Yaroslavl RegionRussia
  2. 2.Department of Mathematics and StatisticsUniversity of JyväskyläJyväskyläFinland

Personalised recommendations